Indiana, 2023

Flash Flood and Hail in Indiana, June 25, 2023

June 25, 2023 · NWS IWX · 46 events in 13 counties and zones

Severe thunderstorms developed over far northwest Indiana and southwest Michigan and moved east. Discrete storms early produced very large hail and then congealed into a damaging wind gust threat toward eastern Indiana and northwest Ohio.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$166,000
Crop damage
None recorded
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS IWX wrote it up.

Severe thunderstorms developed over far northwest Indiana and southwest Michigan and moved east. Discrete storms early produced very large hail and then congealed into a damaging wind gust threat toward eastern Indiana and northwest Ohio.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before the first event at Jun 25, 11:28 AM CST, 37 minutes earlier.

Area forecast discussion, Jun 25, 11:28 AM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
128 PM EDT Sun Jun 25 2023

.SYNOPSIS...
Issued at 1000 AM EDT Sun Jun 25 2023

A round of strong to possibly severe storms is expected during the
mid to late afternoon hours today. Cooler weather is expected
Monday and Tuesday with periodic showers.

&&

.UPDATE...
Issued at 1000 AM EDT Sun Jun 25 2023

Rain associated with a decaying MCS should clear our far eastern
counties by 11 am leaving dry and increasingly hot/humid
conditions through mid afternoon (2-3pm). This will promote a
favorable environment for strong to severe convection to develop
along an incoming cold front near the US-31/IN-15 corridors around
19-20z, possibly growing upscale into a linear segment or two
once reaching I-69 and east between 20-00z. SPC's latest day1
update did cap probs in the Enhanced range, though did extend
the higher hail/wind/tornado probs north to include south-
central MI. Thoughts on shear/instability profiles and favorable
deep forcing remains unchanged from what was described in the
short term discussion. Confidence continues to increase for strong
to severe storms to develop, however, when convection initiates
and how quickly said convection can grow upscale into a more
organized wind machine does remain the lingering question mark at
this juncture.

&&

.SHORT TERM...(Today and Tonight)
Issued at 345 AM EDT Sun Jun 25 2023

...Increasing confidence for at least scattered severe storms later
today....

Nocturnal MCS is currently knocking on our doorstep, being supported
by impressive low level theta-e advection on the nose of a 30-40 kt
LLJ. This moisture advection is anticipated to weaken with time and
eastward extent this morning as low level flow backs more westerly
and best theta-e plume is pinched off to our south. Mean flow and
placement of moisture/instability gradient should favor more S/SE
propagation of this cluster with time. Local environment is
currently very dry/stable but there will still be some decent
moisture advection in the next few hours. Hi-res guidance shows a
weakening trend as convection crosses our CWA in the next 4-6 hours
but wouldn't be surprised if a few strong storms survive into at
least our southwest quadrant based on forecast soundings/instability
profiles and tendency for this type of nocturnal convection to
sustain itself longer than anticipated. SPC/RAP mesoanalysis
supports this possibility with some non-zero MLCAPE's in our far SW
by 12Z. Severe threat still appears low however given very stable
conditions near the surface (limiting damaging wind) and overall
modest midlevel lapse rates (limiting large hail).

Do expect morning convection to dissipate/exit by 15-16Z with a gap
before primary cold front arrives roughly 18-19Z. That is not a
large gap but virtually all of the latest guidance is in agreement
that deep convection will develop along the cold front in our CWA by
mid-late afternoon. Synoptic forcing is impressive for June with
good upper level divergence in left exit region of a 100+ kt jet at
250mb. Strong CVA/height falls noted with closed midlevel low and
this will drive a sharp cold front through the area providing ample
lift. Instability continues to be the main question given morning
clouds/precip and limited gap but models persist in indicating at
least 2500 J/kg of SBCAPE due to impressive moisture pooling ahead
of this strong front. NAM CAPE values are much higher but driven by
unrealistic mid 70s surface dewpoints. Prefer surface dewpoints just
below 70F. Still...midlevel lapse rates are expected to be near 7
C/km and 87/68 surface T/Td still yields around 2000 J/kg 0-1km
MLCAPE. Kinematics are also supportive of organized convection,
particularly in our southern CWA closer to primary midlevel jet. 30-
40kts of 0-6km bulk shear is anticipated in our far south tapering
to 20-30 kts in our north. 3km winds will also be SW around 35 kts
with decent veering/helicity given southerly surface winds. This
would support the potential for a few supercells when storms
initiate (roughly 18-19Z along/just east of the US-31 corridor)
transitioning to a more linear mode with upscale growth. All hazards
remain on the table with initial storms with large hail likely due
to steep midlevel lapse rates. Anticipate eventual growth into a
QLCS with damaging winds and a few embedded tornadoes becoming the
main threat. Storms will be moving very quickly across our CWA with
storm speeds up to 50 mph possible. Hi-res CAM's suggests storms may
exit our eastern border by 23Z.

Coverage of severe storms is one lingering question though,
particularly at/just after initiation. There is a mismatch between
best synoptic forcing in our north and better moisture/instability
in our south. This coupled with lingering concerns over exact degree
of destabilization leads to some subtle but important differences in
hi-res CAM's regarding exact location of initiation, coverage in the
early hours, and whether initial storms will develop on the northern
end of the front or the southern. Eventually expect a more solid
line to develop but coverage of strong/severe storms in our central
CWA is a lingering uncertainty. There is higher confidence in
greater coverage of severe storms east of I-69 and south of US-24
where SPC has placed greatest severe probs.

&&

.LONG TERM...(Monday through Saturday)
Issued at 345 AM EDT Sun Jun 25 2023

With plethora of potential hazards in the short-term did not make
too many changes to the going forecast for the long term. The
overall story remains much the same with upper low moving into the
Great Lakes and supporting two days of cool, cyclonic flow. This will
yield cool, cloudy, and windy conditions with periodic showers Mon-
Tue. Dry weather is expected midweek with some potential for
additional rain to end the week, though details remain highly
uncertain at this range.

&&

.AVIATION...(For the 18Z TAFS through 18Z Monday Afternoon)
Issued at 110 PM EDT Sun Jun 25 2023

Another round of storms will move through with a cold frontal
passage this afternoon. Storms have developed over northwest IL
and are moving east to northeastward and will likely begin
affecting KSBN around 19-20z period but then move east of the
terminal by 21z Sun. There is a bit more uncertainty to the exact
evolution and initiation further eastward however latest HRRR
guidance has a linear convective feature moving into the KFWA
vicinity around 21z. Strong gusty winds and hail will be possible
with these storms, some look to become severe. Storms should exit
the area after 23z Sun. Scattered showers behind the frontal
boundary with lowering cigs with MVFR conditions after 06z Mon
for KSBN and around 07z for KFWA.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 8 PM EDT this evening for LMZ043-046.

&&

UPDATE...Steinwedel
SYNOPSIS...Steinwedel
SHORT TERM...AGD
LONG TERM...AGD
AVIATION...Andersen

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Jun 25, 3:09 AM CST, 8 hours 56 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
509 AM EDT Sun Jun 25 2023

INZ005>009-012>015-017-018-020-022>027-032>034-104-116-203-204-216-
MIZ078>081-OHZ001-002-004-005-015-016-024-025-260915-
Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-Marshall-
Fulton IN-Whitley-Allen IN-White-Cass IN-Miami-Wabash-Huntington-
Wells-Adams-Grant-Blackford-Jay-Eastern St. Joseph IN-
Northern Kosciusko-Southern La Porte-Western St. Joseph IN-
Southern Kosciusko-Cass MI-St. Joseph MI-Branch-Hillsdale-Williams-
Fulton OH-Defiance-Henry-Paulding-Putnam-Van Wert-Allen OH-
509 AM EDT Sun Jun 25 2023 /409 AM CDT Sun Jun 25 2023/

This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.

.DAY ONE...Today and tonight.

Severe thunderstorms capable of large hail, damaging winds, and a
few tornadoes are possible this afternoon and early evening. The
greatest risk will be in northeast Indiana and northwest Ohio.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will likely be needed later today.

INZ103-MIZ177-277-260915-
Northern La Porte-Northern Berrien-Southern Berrien-
509 AM EDT Sun Jun 25 2023 /409 AM CDT Sun Jun 25 2023/

This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.

.DAY ONE...Today and tonight.

Thunderstorms are possible today but the risk of severe weather is
low.

Hazardous swimming conditions are possible on Lake Michigan beaches
today.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Dangerous swimming conditions are expected on Lake Michigan beaches
late Monday through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LMZ043-046-260915-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
509 AM EDT Sun Jun 25 2023

...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for the nearshore waters of
southeastern Lake Michigan.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Conditions hazardous to small craft are expected again late Monday
through early Wednesday.

In the hours before

Special weather statement, Jun 25, 11:15 AM CST, 50 minutes before
Special Weather Statement
National Weather Service Northern Indiana
115 PM EDT Sun Jun 25 2023

INZ012-103-203-MIZ277-251800-
Northern La Porte IN-Southern La Porte IN-Starke IN-
Southern Berrien MI-
115 PM EDT Sun Jun 25 2023

...A cluster of strong thunderstorms will impact portions of Starke,
La Porte and southwestern Berrien Counties through 200 PM EDT/100 PM
CDT/...

At 114 PM EDT/1214 PM CDT/, Doppler radar was tracking a strong
thunderstorm over Chesterton, moving northeast at 30 mph.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

This strong thunderstorm will be near...
  Westville around 130 PM EDT.

Other locations in the path of this storm include Trail Creek,
Pottawattamie Park, Michigan City, La Porte, Long Beach, New Buffalo
and Three Oaks.

This includes the following highways...
 Interstate 80 in Indiana between mile markers 38 and 59.
 Interstate 94 in Indiana between mile markers 33 and 45.
 Interstate 94 in Michigan between mile markers 0 and 7.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Northern Indiana.

&&

LAT...LON 4171 8693 4187 8659 4151 8652 4143 8652
      4143 8651 4124 8647 4118 8693
TIME...MOT...LOC 1714Z 239DEG 27KT 4157 8706

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

Andersen

The radar

The Northern Indiana radar (KIWX), 99 km away, was scanning. The volume nearest the first event began at 18:04 UTC.

Open the radar archive at this moment

Event by event

25 hail, 20 thunderstorm wind, 1 flash flood. Local standard time, as filed.

Hail, La Porte

When
June 25, 12:05 PM CST to 12:06 PM CST
Where
La Porte County, 0.52 mi E of La Crosse
Measured
1.5 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.320, -86.890

A trained spotter reported hail of 1 to 1.5 inches.

Hail, La Porte

When
June 25, 12:08 PM CST to 12:09 PM CST
Where
La Porte County, 0.52 mi E of La Crosse
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.320, -86.890

Nickel to quarter size hail reported.

Hail, La Porte

When
June 25, 12:12 PM CST to 12:13 PM CST
Where
La Porte County, 0.52 mi E of La Crosse
Measured
1.5 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.320, -86.890

Hail, Starke

When
June 25, 12:34 PM CST to 12:35 PM CST
Where
Starke County, 2.94 mi ENE of Knox
Measured
2 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.320, -86.580

Hail, Starke

When
June 25, 12:35 PM CST to 12:36 PM CST
Where
Starke County, 1.7 mi ESE of Knox
Measured
1.75 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.290, -86.600

Hail, Starke

When
June 25, 12:36 PM CST to 12:37 PM CST
Where
Starke County, 0.69 mi N of Toto
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.260, -86.700

Hail, Starke

When
June 25, 12:36 PM CST to 12:37 PM CST
Where
Starke County, 0.86 mi SE of Knox
Measured
1.5 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.290, -86.620

Hail, Starke

When
June 25, 12:40 PM CST to 12:41 PM CST
Where
Starke County, 0.86 mi SE of Knox
Measured
3 in hail
Property damage
$5,000
Reported by
Public
Coordinates
41.290, -86.620

Multiple pictures on Facebook show 2 and 3 inch hailstones that fell in Knox.

Hail, Starke

When
June 25, 12:42 PM CST to 12:43 PM CST
Where
Starke County, 0.86 mi SE of Knox
Measured
1.75 in hail
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
41.290, -86.620

Hail, Starke

When
June 25, 12:45 PM CST to 12:46 PM CST
Where
Starke County, 0.86 mi SE of Knox
Measured
1 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.290, -86.620

Hail, Starke

When
June 25, 12:47 PM CST to 12:48 PM CST
Where
Starke County, 2.69 mi ESE of Knox
Measured
1.75 in hail
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.290, -86.580

Hail, Cass

When
June 25, 1:54 PM EST to 1:55 PM EST
Where
Cass County, Royal Center
Measured
1 in hail
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
40.870, -86.500

Hail, Marshall

When
June 25, 2:06 PM EST to 2:07 PM EST
Where
Marshall County, 0.52 mi E of Plymouth
Measured
2.75 in hail
Property damage
$5,000
Reported by
Public
Coordinates
41.350, -86.310

Twitter photos show baseball size hail in Plymouth.

Hail, Marshall

When
June 25, 2:10 PM EST to 2:11 PM EST
Where
Marshall County, 2.59 mi NW of Twin Lakes
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.330, -86.400

Hail, Marshall

When
June 25, 2:14 PM EST to 2:15 PM EST
Where
Marshall County, 0.86 mi NE of Argos
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.240, -86.240

Thunderstorm Wind, Fulton

When
June 25, 2:15 PM EST to 2:16 PM EST
Where
Fulton County, 2.95 mi WSW of Rochester
Measured
54 kt (62 mph) measured gust
Reported by
Mesonet
Coordinates
41.050, -86.270

Hail, Marshall

When
June 25, 2:17 PM EST to 2:18 PM EST
Where
Marshall County, 0.86 mi NE of Argos
Measured
1 in hail
Reported by
Public
Coordinates
41.240, -86.240

Thunderstorm Wind, Marshall

When
June 25, 2:24 PM EST to 2:25 PM EST
Where
Marshall County, 0.52 mi E of Twin Lakes
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
41.300, -86.360

Large tree and powerlines down.

Hail, Fulton

When
June 25, 2:30 PM EST to 2:31 PM EST
Where
Fulton County, 1.25 mi WSW of Akron
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.040, -86.020

Thunderstorm Wind, Kosciusko

When
June 25, 2:36 PM EST to 2:37 PM EST
Where
Kosciusko County, 0.69 mi N of Syracuse
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
41.430, -85.750

Trees and powerlines are down at the intersection of W Main St and N Dolan Drive.

Thunderstorm Wind, Kosciusko

When
June 25, 2:40 PM EST to 2:41 PM EST
Where
Kosciusko County, 2.59 mi E of Hastings
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.380, -85.870

A spotter reported that a tree was snapped in half on their property. Multiple large branches down across Pinkerton and Pierce roads as well.

Hail, Kosciusko

When
June 25, 2:45 PM EST to 2:46 PM EST
Where
Kosciusko County, 0.52 mi W of Mentone
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.170, -86.040

Thunderstorm Wind, Noble

When
June 25, 2:57 PM EST to 2:58 PM EST
Where
Noble County, Rome City
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
41.500, -85.380

Several healthy 1 foot diameter tree limbs were downed.

Thunderstorm Wind, Lagrange

When
June 25, 3:00 PM EST to 3:01 PM EST
Where
Lagrange County, 0.86 mi NE of Brushy Prairie
Measured
52 kt (60 mph) estimated gust
Property damage
$500
Reported by
Broadcast Media
Coordinates
41.660, -85.240

Multiple trees with snapped limbs 6 to 12 inches in diameter.

Thunderstorm Wind, Whitley

When
June 25, 3:00 PM EST to 3:01 PM EST
Where
Whitley County, 0.52 mi E of Larwill
Measured
56 kt (64 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
41.180, -85.620

Tree down onto vehicle. No injuries reported.

Thunderstorm Wind, Whitley

When
June 25, 3:03 PM EST to 3:04 PM EST
Where
Whitley County, 0.52 mi E of Larwill
Measured
52 kt (60 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
41.180, -85.620

Powerlines are down in Larwill.

Hail, Fulton

When
June 25, 3:12 PM EST to 3:13 PM EST
Where
Fulton County, 2.7 mi ESE of Akron
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.040, -85.950

Hail, Wabash

When
June 25, 3:18 PM EST to 3:19 PM EST
Where
Wabash County, 0.69 mi N of North Manchester
Measured
1 in hail
Property damage
$1,000
Reported by
Buoy
Coordinates
41.010, -85.770

Hail, Whitley

When
June 25, 3:23 PM EST to 3:24 PM EST
Where
Whitley County, 0.69 mi S of Columbia City
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.160, -85.480

Thunderstorm Wind, Steuben

When
June 25, 3:25 PM EST to 3:26 PM EST
Where
Steuben County, 1.48 mi SSW of Salem Center
Measured
65 kt (75 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
41.560, -85.160

Piece of roof covering lost and damage to a wall reported at the Salem Township Fire Department.

Thunderstorm Wind, Steuben

When
June 25, 3:25 PM EST to 3:26 PM EST
Where
Steuben County, 0.69 mi S of Salem Center
Measured
61 kt (70 mph) estimated gust
Property damage
$30,000
Reported by
Emergency Manager
Coordinates
41.570, -85.150

A large barn sustained structural damage and a small outbuilding was destroyed.

Thunderstorm Wind, Steuben

When
June 25, 3:25 PM EST to 3:26 PM EST
Where
Steuben County, 1.48 mi SSE of York
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
41.660, -84.810

A barn roof was damaged with debris deposited onto the roadway.

Flash Flood, Whitley

When
June 25, 3:30 PM EST to 4:30 PM EST
Where
Whitley County, 0.63 mi W of Columbia City to 0.58 mi W of Columbia City
Cause
Heavy Rain
Property damage
$500
Reported by
Amateur Radio
Coordinates
41.170, -85.492

Six inches of water on the road at US 30 and Indiana Route 109.

Hail, Wabash

When
June 25, 3:30 PM EST to 3:31 PM EST
Where
Wabash County, North Manchester
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.000, -85.770

Thunderstorm Wind, Steuben

When
June 25, 3:30 PM EST to 3:31 PM EST
Where
Steuben County, 0.86 mi SW of Cold Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
41.540, -84.910

Powerlines are down in northeast Hamilton.

Thunderstorm Wind, Steuben

When
June 25, 3:30 PM EST to 3:31 PM EST
Where
Steuben County, 0.12 mi S of Angola
Measured
61 kt (70 mph) estimated gust
Property damage
$40,000
Reported by
Fire Department/Rescue
Coordinates
41.628, -85.000

A car dealership building and inventory was damaged.

Thunderstorm Wind, De Kalb

When
June 25, 3:34 PM EST to 3:35 PM EST
Where
De Kalb County, 1.25 mi ENE of Auburn
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
41.380, -85.030

Some shingles removed from a roof and a flag pole was snapped 2 feet above the ground.

Thunderstorm Wind, Steuben

When
June 25, 3:35 PM EST to 3:36 PM EST
Where
Steuben County, 0.69 mi N of Angola
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
41.640, -85.000

Ten inch diameter tree branches are down in Angola.

Thunderstorm Wind, Steuben

When
June 25, 3:38 PM EST to 3:39 PM EST
Where
Steuben County, 3.1 mi E of Pleasant Lake
Measured
61 kt (70 mph) estimated gust
Reported by
Trained Spotter
Coordinates
41.570, -84.960

A trained spotter reported a 70 mph wind gust.

Thunderstorm Wind, Noble

When
June 25, 3:44 PM EST to 3:45 PM EST
Where
Noble County, 1.24 mi WSW of Ligonier
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
41.460, -85.600

An 18 inch diameter tree was snapped at Kenny Park. Tree appeared healthy.

Hail, Wabash

When
June 25, 3:59 PM EST to 4:00 PM EST
Where
Wabash County, North Manchester
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.000, -85.770

Thunderstorm Wind, Whitley

When
June 25, 4:00 PM EST to 4:01 PM EST
Where
Whitley County, 1.25 mi ESE of Columbia City Arpt
Measured
52 kt (60 mph) measured gust
Reported by
Mesonet
Coordinates
41.110, -85.400

Thunderstorm Wind, Allen

When
June 25, 4:01 PM EST to 4:02 PM EST
Where
Allen County, Meadowbrook
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
41.070, -85.030

An 18 inch tree was down on Hatzel Road.

Thunderstorm Wind, Allen

When
June 25, 4:12 PM EST to 4:13 PM EST
Where
Allen County, 1.71 mi WNW of Greendale
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
41.110, -85.150

Three to six inch diameter tree limbs were down.

Hail, Allen

When
June 25, 4:15 PM EST to 4:16 PM EST
Where
Allen County, 1.38 mi S of Arcola
Measured
1 in hail
Property damage
$1,000
Reported by
Public
Coordinates
41.080, -85.300

Hail, Allen

When
June 25, 7:37 PM EST to 7:38 PM EST
Where
Allen County, 1.38 mi N of Thurman
Measured
1.25 in hail
Reported by
Public
Coordinates
41.140, -85.000

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2023Every state in 2023This day in weather historyWarnings in Indiana, June 2023

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1099168, 1099169, 1099170, 1099171, 1099172, 1099173, 1099174, 1099175, 1099176, 1099177, 1099178, 1099179, 1099180, 1099181, 1099182, 1099191, 1099183, 1099216, 1099184, 1099199, 1099194, 1099185, 1099223, 1099193, 1099203, 1099197, 1099186, 1099187, 1099188, 1099192, 1099205, 1099208, 1099167, 1099189, 1099202, 1099221, 1099227, 1099196, 1099195, 1099225, and more.